Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Had hysterectomy, ovaries removed, granulation tissue growth in vagina. Have bleeding and painful vagina. Reason?

I am 49 years old, and had a hysterectomy at 32 and both ovaies removed 7 months later. I am on vivelle dot HRT . A year ago I was prescribed estrogen cream because I was had been having irritation after intercourse for over a year. Within a few months the inside of my vagina got very painful and started bleeding . My gums and inner cheeks had irritaion as well, but none of the gynecologists would consider that as related. After seeing a dermotologist and oral surgeon and having biopsies, including immunoflourescence, I have been diagnosed with erosive lichen planus . Unfortunately, the estrogen caused granulation tissue to grow in my vagina. So, I found a doctor who scraped it out, but it still hurts deep inside, and I cannot have intercourse because it hurts so bad and I still bleed a little after trying. The gynecologist said she does not think I could still have granulation tissue and I should not hurt, and she cannot do anything more to help. I am so disappointed. I have read that granuation tissue can get in the vaginal cuff and in the knot, which maybe was not reached while scraping. I need a doctor in Houston, Texas (or near there) who knows what to do and is sympathetic to women who are in pain and need help. Please advise. THANKS!!
Asked On : Mon, 11 Feb 2013
Answers:  1 Views:  189
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM,
I can understand your problem.
As you have mentioned that your ovaries have been removed, this implies that the source of female hormones is removed from body.
The hormone replacement therapy is replenishing the deficiency of estrogens and progesterones (female hormones) in the body.
Deficiency of these hormones cause dryness, atrophy and thinning of external genitalia and vaginal wall.
The granulation tissue formation is likely to be because of hormone deficiency.
You need to use topical estrogens to control these symptoms after complete removal of the tissue.
Lichen planus needs to be treated separately.

thanks and take care
Dr Shailja P Wahal
Answered: Sat, 23 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor